Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 116, NWS Pueblo, CO

July 4, 2005Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2005, 4:39 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2005, 4:39 PM MDT (22:39 UTC)
Expired
Jul 4, 2005, 5:31 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 150 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:00 PM MDTHAIL 0.8814 Wnw Springfield, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 2:35 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
2102 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 042239
SVRPUB
COC009-071-042345-
/O.NEW.KPUB.SV.W.0116.050704T2239Z-050704T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
439 PM MDT MON JUL 4 2005

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO.
  EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO.

* UNTIL 545 PM MDT.

* AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 11
  MILES WEST OF PRITCHETT...OR 24 MILES WEST OF SPRINGFIELD...AND WAS
  MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTH OF PRITCHETT BY 455 PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3755 10322 3735 10321 3733 10268 3756 10274

$$
3 follow-up statements
000 
WWUS55 KPUB 042255
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT MON JUL 4 2005

COC071-042305-
/O.CAN.KPUB.SV.W.0116.000000T0000Z-050704T2345Z/
LAS ANIMAS CO-
455 PM MDT MON JUL 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR LAS ANIMAS COUNTY HAS BEEN
CANCELED...

AT 450 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF
LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY IN THIS AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3755 10305 3734 10305 3733 10268 3756 10274

$$

COC009-042345-
/O.CON.KPUB.SV.W.0116.000000T0000Z-050704T2345Z/
BACA CO-
455 PM MDT MON JUL 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN BACA COUNTY
UNTIL 545 PM MDT...

AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 7
MILES NORTHWEST OF PRITCHETT...OR ABOUT 18 MILES WEST OF
SPRINGFIELD...MOVING EAST AT 25 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
BACA COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3755 10305 3734 10305 3733 10268 3756 10274

$$

LW
000 
WWUS55 KPUB 042311
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
511 PM MDT MON JUL 4 2005

COC009-042345-
/O.CON.KPUB.SV.W.0116.000000T0000Z-050704T2345Z/
BACA CO-
511 PM MDT MON JUL 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN BACA
COUNTY UNTIL 545 PM MDT...

AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 8
MILES NORTHEAST OF PRITCHETT...OR ABOUT 8 MILES WEST OF
SPRINGFIELD...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER SPRINGFIELD BY 520 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3755 10305 3734 10305 3734 10246 3761 10249

$$

LW
000 
WWUS55 KPUB 042331
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
531 PM MDT MON JUL 4 2005

COC009-042341-
/O.CAN.KPUB.SV.W.0116.000000T0000Z-050704T2345Z/
BACA CO-
531 PM MDT MON JUL 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BACA COUNTY HAS
BEEN CANCELED...

AT 529 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF
LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY IN THIS AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3755 10305 3734 10305 3734 10246 3761 10249

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:52 PM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 4, 12:52 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1252 PM MDT MON JUL 4 2005

.SHORT TERM...
(TONIGHT AND TUESDAY)

...STRONG TO SEVERE THUNDERSTORMS AGAIN POSSIBLE ACROSS SERN CO LATE
THIS AFTN/EVE AND THEN AGAIN TUE AFTN...

CURRENTLY...WATER VAPOR IMAGERY/RUC MODEL UPPER AIR ANALYSES SHOWING
W-NWLY FLOW CONTINUING OVER THE CNTRL ROCKIES. HARD TO SEE ANY
SIGNIFICANT SHORTWAVE TROUGH MOVING THROUGH THE FLOW...BUT THE H5-
H3 LAYER VORTICITY SHOW A SERIES OF WAVES STRETCHING FROM NRN CA-
NRN UT INTO NR 1/2 OF CO. MEANWHILE...AT THE SURFACE...HARD TO FIND
THE TRUE COLD FRONT ACROSS THE REGION DUE TO MCS CONTAMINATION FROM
LAST NGTS THUNDERSTORMS...BUT THE QUASI-STATIONARY FRONT COULD
STRETCH FROM SERN WY INTO ERN CO TO THE SRN PLAINS. SFC DEW POINTS
WERE IN THE 40S/50S ACROSS SERN CO. WITH DAYTIME HEATING AND
INCREASED INSTABILITY...CU/MODERATE CU HAVE FORMED OVER MOST OF THE
MOUNTAINS LATE THIS MORNING/EARLY AFTN.

REST OF THIS AFTN AND TNGT...THE PATTERN SHOULD REMAIN FAIRLY
STAGNANT WITH W-NWLY FLOW ALOFT JUXTAPOSED WITH LOW LEVEL ELY
MOIST FLOW. THE MID LEVEL SHORTWAVE TROUGHS WILL LIKELY ENHANCE THE
CONVECTION WITH ISOLD-SCT SHRA/TSRA OVER THE ERN MOUNTAINS AND
MOVING WITH THE MEAN CLOUD LAYER FLOW TO THE EAST INTO ERN CO.
SBCAPES SHOULD BE AROUND 1K-2K J/KG WITH LIFTED INDICES OF -2C TO
-6C ACROSS SERN CO WITH THE MOST UNSTABLE AIR TOWARDS THE CO/KS
BORDER. -10C TO -30C SIG HAIL GROWTH ZONE CAPE PROGGED TO ONLY BE
APPROXIMATELY 500-900 J/KG WITH WET BULB ZERO HEIGHTS OF 8K-10K FT
AGL ACROSS SERN CO...SO THE LARGEST HAIL MIGHT ONLY BE 3/4 INCH THIS
AFTN/EVE WITH THE STRONGER TSTM UPDRAFTS. DAMAGING WINDS ARE ALSO
POSSIBLE WITH DOWNDRAFT CAPES OF 1K-2K J/KG ACROSS SERN CO...MUCH
LIKE YESTERDAY AFTN/EVE. 0-6KM BULK SHEAR OF 40-50KTS AND HODOGRAPH
CURVED PROFILES SUPPORT THE POTENTIAL FOR ROTATING (CLASSIC)
SUPERCELLS ACROSS SERN CO. PLAN TO KEEP ISOLD-SCT TSTMS FOR SERN CO
MOUNTAINS AND PLAINS THIS EVE. THIS ACTIVITY SHOULD ONCE AGAIN
EVOLVE INTO MESOSCALE CONVECTIVE SYSTEMS ALONG CO/KS BORDER LATER
TNGT WITH THE MESO-BETA ELEMENT MOVING E-SEWD PER CORFIDI VECTORS.
MCS OUTFLOW BOUNDARY ACROSS ERN CO/WRN KS WILL PROBABLY RE-ENFORCE
THE RELATIVELY HIGH SFC/PBL THETA-E AIRMASS ACROSS ERN CO TOWARDS THE
ERN MOUNTAINS. MEANWHILE...RELATIVELY DRIER AND WARMER WEATHER STILL
CONTINUES TNGT WITH A 10% OR LESS COVERAGE OF EVE DRY TSTMS.

TUE...THIS CONTINUES TO LOOK LIKE A POTENTIALLY INTERESTING DAY.
MESOSCALE MODELS STILL WANT TO BRING LOWER/MID 50S DEW POINTS UP
AGAINST THE WET AND SRN SANGRE DE CRISTO MOUNTAINS. THE W-NWLY FLOW
REMAINS ALOFT WITH MINOR SHORTWAVE TROUGHS MOVING THROUGH THE FLOW
AND THEIR TIMING WILL BE IMPORTANT TO TSTM INITIATION TUE AFTN. E-
SELY LOW LEVEL FLOW ALSO REMAINS ACROSS ERN CO. WITH SFC HEATING...
THE ATMOSPHERE QUICKLY BECOMES EXTREMELY UNSTABLE WITH SBCAPE VALUES
OF 1K-3.5K J/KG ALONG THE I-25 CORRIDOR EARLY AFTN AND THEN SHIFTS
EWD. LIFTED INDICES COULD REACH -4C TO -8C FROM THE I-25 CORRIDOR
INTO SERN CO. THE -10C TO -30C SIG HAIL GROWTH ZONE CAPE IS
PROJECTED TO BE APPROXIMATELY AROUND 1500 J/KG AND THE WET BULB ZERO
7K-9K FT...WHICH SUPPORTS THE POTENTIAL FOR 1-2 INCH DIAMETER HAIL
WITH STRONG UPDRAFT TSTMS. DOWNDRAFT CAPE VALUES ARE PROGGED TO BE
1.5K-2K J/KG...SO DAMAGING WIND GUSTS ARE ALSO POSSIBLE. WITH THE
SOMEWHAT DEEPER LOW LEVEL MOISTURE AND COOLER TEMPS ALOFT...LCL
HEIGHTS WILL BE LOWER ACROSS SERN CO AND NOT TOO FAR AWAY FROM THE
LFC HEIGHT...SO TSTM INITIATION WOULD BE LIKELY. IF ALL THESE
KINEMATICS AND THERMODYNAMICS ARE JUXTAPOSED...THERE COULD BE THE
POSSIBILITY ONE OF THE SUPERCELLS TO PRODUCE A TORNADO ACROSS SERN CO
NEAR ANY LOW LEVEL BOUNDARY TUE AFTN. THE BIGGEST FEATURE POSSIBLY
MISSING FOR STRONG-SEVERE THUNDERSTORMS COULD BE THE LACK OF A
SIGNIFICANT SHORTWAVE TROUGH ENHANCING THE CONVECTIVE POTENTIAL AND
WE WOULD NEED TO RELY ON ANY OROGRAPHIC FLOW TO TRIGGER THE FULL
CONVECTIVE RELEASE. IF WE HAD THE SIGNIFICANT SHORTWAVE JUXTAPOSED
WITH THE THERMODYNAMICS...I WOULD HAVE NO PROBLEM ADDING SEVERE
TSTMS(T+) TO THE TUE GRIDDED DATABASE...BUT WILL HOLD OFF GIVEN THE
PREVIOUS THINKING.  HEAVY RAIN WILL ALSO BE POSSIBLE WITH H7-H5
SPECIFIC HUMIDITY VALUES OF 5-6 G/KG...K-INDICES 42-47C...AND
PRECIPITABLE WATER INDICES AROUND 1.2 INCHES ACROSS SERN CO. WILL GO
WITH 45-53% POPS ALONG OUR ERN MOUNTAINS AND I-25 CORRIDOR FOR TUE
AFTN. MEANWHILE...THE SAME STORY CONTINUES AROUND THE CONTDVD...
ESPECIALLY SWRN CO...WARM AND DRY CONDITIONS WITH INCREASING FIRE
DANGER FOR SOME OF THOSE FIRE DISTRICTS. METZE

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

...ACTIVE CONVECTIVE WEATHER PATTERN FIRMLY IN PLACE FOR EASTERN
COLORADO...

TUESDAY NIGHT THROUGH WEDNESDAY: BOTH TUESDAY NIGHT AND THEN AGAIN
WED AFTN/EVE LOOK AS IF THERE IS GOING TO BE SOME ACTIVE WEATHER FOR
THE E PLAINS OF THE CWA. TUESDAY NIGHT SHOULD BE THE STRONGER OF THE
TWO...WITH CAPES OF 1500-2500 J/KG AND BULK SHEAR OF 40-50 KTS FOR
THE E PLAINS FROM ROUGHLY KLHX EASTWARD. LARGE HAIL AND DAMAGING
WINDS WILL BE THE GREATEST THREATS...WITH THE THREAT AREA SHIFTING
EASTWARD THROUGH THE EVENING AND PERSISTING LATE ALONG THE KS
BORDER. HAD TO ADJUST CLOUD COVER AND POPS LATE IN THIS AREA TO
REFLECT EXPECTED ACTIVITY. AFTER A BRIEF LULL EARLY WED MORNING...
SHOULD BE MORE OF THE SAME WED AFTN AND EVE THOUGH MUCH OF THE LLVL
MOISTURE SEEMS TO STAY FURTHER EAST AS INDICATED BY A THIN STRIP OF
2500 J/KG CAPE ALONG THE KS STATE LINE. LATEST NUMERICAL GUIDANCE
CAME IN WARMER THAN ONGOING GRIDS...SO WARMED EASTERN PORTIONS BY A
DEGREE OR TWO...BUT STILL NOT AS HOT AS GUIDANCE. DEPENDING ON MCS
ACTIVITY TUES NIGHT...MAY HAVE A HARD TIME GETTING TOO HOT ON WED.
WESTERN SECTIONS OF THE CWA WILL REMAIN HOT AND ESSENTIALLY DRY...
AND CONDITIONS WILL HAVE TO BE MONITORED FOR SUSTAINED STRONG WINDS
DUE TO DRYING FUELS.

THURSDAY THROUGH MONDAY: MODELS INDICATE THAT THE UPPER RIDGE WILL
REMAIN SOUTH AND SLIGHTLY WEST OF THE STATE...KEEPING THE STATE ON
THE E SIDE OF THE RIDGE. THIS WILL HELP KEEP IN PLACE THE DAILY
CHANCE OF AFTN AND EVE SHOWERS AND THUNDERSTORMS FOR THE E MTS AND
PLAINS...EVOLVING INTO THE EXPECTED NOCTURNAL MCS FOR KS/FAR E CO.
CONDITIONS SHOULD REMAIN HOT AND RELATIVELY DRY FOR THE W MTS AND
HIGH VALLEYS...WITH ANY CONVECTIVE ACTIVITY MOST LIKELY DRY.
EXTENDED MODELS TRY TO CHANGE THE WEATHER PATTERN SLIGHTLY ON SAT
INTO SUN...WITH THE UPPER TROUGH OVER THE W COAST MIGRATING TO THE
N AND THE RIDGE OVER COLORADO FLATTENING...HOWEVER 850-500
MB HUMIDITY CHARTS STILL SHOW MOIST AIR OVER E CO...SO FOR NOW WILL
NOT DEVIATE FROM PERSISTENCE. MOORE//

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/27
Hazardous weather outlook, Jul 4, 6:45 AM MDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
645 AM MDT MON JUL 4 2005

COZ058>089-093>099-051300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
645 AM MDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

A FEW SEVERE THUNDERSTORMS MAY DEVELOP OVER THE SOUTHEAST PLAINS OF
COLORADO THIS AFTERNOON AND EVENING.  MODERATE TO STRONG WIND SHEAR
VALUES WILL CAUSE SOME STORMS TO ROTATE. THE THREAT AREA WILL BE FROM
THE I-25 CORRIDOR TO THE KANSAS AND NEW MEXICO BORDERS. THE GREATEST
THREAT WILL BE FROM LA JUNTA EASTWARD...WHERE MORE MOISTURE WILL BE
AVAILABLE AND THE ATMOSPHERE WILL BE MORE UNSTABLE. THE MAIN THREATS
WILL BE HAIL...ONE TO TWO INCHES IN DIAMETER...WIND GUSTS OVER 60
MPH...HEAVY RAIN...CAUSING LOCALIZED FLOODING...AND CLOUD TO GROUND
LIGHTNING.

ELSEWHERE...ISOLATED...MAINLY DRY...THUNDERSTORMS WILL DEVELOP IN
THE AFTERNOON...OVER THE MOUNTAINS AND HIGH VALLEYS...AND LAST INTO
THE EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO AROUND 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ON TUESDAY...AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ON THE
EASTERN PLAINS AND THE EAST SLOPES OF THE EASTERN MOUNTAINS.  A FEW
OF THESE STORMS MAY BE SEVERE WITH THE MAIN THREATS BEING HAIL 3/4
INCH IN DIAMETER OR LARGER...AND WINDS IN EXCESS OF 58 MPH.  THE
STORMS WILL ALSO PRODUCE CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAIN. OVER THE REMAINING MOUNTAINS...ISOLATED AFTERNOON
THUNDERSTORMS WILL DEVELOP WITH THE MAIN THREATS BEING GUSTY WINDS
TO 50 MPH AND CLOUD TO GROUND LIGHTNING.

FOR WEDNESDAY THROUGH SUNDAY...AFTERNOON AND EVENING THUNDERSTORMS
ARE POSSIBLE EACH DAY.  ON THE PLAINS...THERE IS THE POSSIBILITY THAT
A FEW OF THE STORMS MAY BECOME STRONG OR SEVERE.  THE STORMS MAY ALSO
MOVE SLOWLY WITH AN INCREASED THREAT FOR HEAVY RAINS.  IN THE
MOUNTAINS...THERE WILL BE LESS MOISTURE SO THE MAIN THREATS FROM
THUNDERSTORMS WILL BE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE SOUTHEAST PLAINS AFTER 1 PM.

TLM/PGW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:25 PM MDTSevere Thunderstorm WarningPUBPueblo33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.